Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Mar 1, 2021, 10:17 PM EST for Greene County, New York. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2021, 10:17 PM EST (03:17 UTC)
- Expired
- Mar 1, 2021, 11:15 PM EST
- In force
- 58 min
- Issued by
- NWS Albany, NY
County Greene County, NY
The radar
The Albany radar (KENX), 35 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820
WWUS81 KALY 020317
SPSALY
Special Weather Statement
National Weather Service Albany NY
1017 PM EST Mon Mar 1 2021
NYZ047-051-058-059-020415-
Eastern Greene-Western Greene-Schoharie-Western Albany-
1017 PM EST Mon Mar 1 2021
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN ALBANY...GREENE AND
SOUTHERN SCHOHARIE COUNTIES...
At 1017 PM EST, a snow squall was located over North Blenheim, or 15
miles south of Cobleskill, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with this squall.
Locations impacted include...
Hunter, Jefferson, Windham, Gilboa, Summit, Prattsville, Breakabeen,
North-South Lake Campground, Livingstonville, North Blenheim,
Preston-Potter Hollow, Preston Hollow, Cairo, Durham, Ashland,
Jewett, Lexington, Conesville, Tannersville and West Settlement.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4262 7463 4238 7384 4217 7398 4218 7400
4216 7401 4217 7404 4210 7408 4221 7453
4235 7443 4242 7462 4252 7471
TIME...MOT...LOC 0317Z 295DEG 43KT 4246 7446
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Mar 1, 9:50 PM EST, 27 minutes earlier.
Area forecast discussion, Mar 1, 9:50 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
950 PM EST Mon Mar 1 2021
.UPDATE...
00Z sounding from the forecast reveals what we have been
observing. Steep low level lapse rates and low top convective
bands of snow showers/squalls moving through with arctic
boundary. Also, this signified an abrupt increase with wind
gusts and magnitudes across the region. While it seems we may
fall just short of achieving high wind warnings per measured
gusts, impacts from power-outages are on the rise and a few
reports of trees down. Per the H2O vapor loop, short wave was
tracking across Vermont and will continue to track east-
southeast with its associated vortlobe and vorticity to slide
southward. An overall decreasing trend in coverage and intensity
of snow showers/squalls expected as temperatures and dewpoints
drop back sharply overnight. No changes to headlines at this
time.
&&
.SYNOPSIS...
Turning much colder tonight along with strong to damaging
wind gusts occurring. Scattered snow showers along with a few
embedded heavier squalls are possible this evening. The combination
of the winds and cold temperatures will result in dangerous wind
chills overnight into Tuesday morning, especially in the higher
terrain. The blustery and cold conditions will persist into Tuesday..
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
High Wind Warning in effect for the Mohawk and Schoharie
Valleys, northern Catskills, Helderbergs and the Capital
District through 1 PM Tuesday...
Wind Advisory in effect for the rest of the area through 1 PM
Tuesday...
Wind Chill Advisory in effect for the western/southern
Adirondacks, western Mohawk Valley, Schoharie County, eastern
Catskills, southern Green Mountains and Berkshires from late
this evening through much of Tuesday morning...
Forecast remains on track. The region will be impacted by the
passage of an Arctic front. Much colder air will be ushered on
very strong and gusty winds tonight. Temperatures will tumble
with lows all the down into the single digits with below zero
values across the southern Adirondacks and higher terrain of the
southern Green Mountains and teens in the mid-Hudson Valley.
Already brisk and gusty westerly winds with winds becoming
stronger with the passage of the Arctic boundary. Winds will
shift more to the northwest with sustained speeds increasing to
20 to 30 mph. Deeper mixing with result in stronger gusts of 50
to 60 mph across the area. The strongest winds will occur
tonight into early Tuesday morning.
The combination of the winds and much cold temperatures will
result in dangerous wind chills overnight especially in the
higher terrain. Frostbite on exposed skin in as little as 30
minutes.
This evening scattered snow showers will occur across the area
with a few embedded heavier squalls are possible resulting in
a sharp reductions in visibility along with roadways becoming
slippery. This combined with dropping temperatures increases
the risk of untreated surfaces becoming slippery.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Higher pressure builds in at surface Tuesday however pressure
gradient across the region remains tight so strong and gusty
winds will persist. They will begin to weaken during the
afternoon and most notably in the evening. Despite sunshine it
will be a cold day with highs mainly in the 20s with teens in
the southern Adirondacks and higher terrain of the southern
Green Mountains and around freezing in the mid-Hudson Valley.
Ridging will try to build in aloft however another northern
stream short wave will be on the approach suppressing it. This
next system will be much weaker and will dampen as it moves
through. Not nearly as cold Tuesday night, near seasonable
levels, in the teens and lower 20s. Temperatures are expected
to bounced back up to above normal Wednesday, 30s and 40s, with
any snow showers limited to mainly the higher higher terrain to
the northwest.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Generally, a rather minimal impact period of weather across the
region as we remain within the northwest flow regime which will keep
temperatures on the cooler side and low probabilities of snow
showers (mainly across the higher terrain).
A backdoor cold frontal boundary is expected to slide southward
Thursday with mainly some clouds but a notable wind shift and a drop
in the dewpoints. Could be a snow shower across the highest
terrain. As H850 temperatures fall back well into the negative
teens, look for highs into the 20s and 30s and overnight lows into
the teens and 20s (which is near normal for the start of March).
Friday, another boundary approaches from the north with some
increase in baroclinicity and moisture wrapping in around upper low
over the Canadian Maritimes. So some additional cloud coverage,
mainly north of I90, as some potential for Lake Ontario seeder-
feeder to commence and bring some snow showers across the higher
terrain and western Mohawk Valley. A little cooler on Friday with
mainly 20s to lower 30s for Capital Region and through the mid-
Hudson Valley and southern Litchfield County.
The weekend, combination of some boundaries drifting southward with
a digging upper trough across the northeast and mid-Atlantic to keep
our weather a bit unsettled with small chances of snow showers.
Again, minimal impacts are anticipated at this time with
temperatures averaging below normal.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
A strong arctic cold front will arrive shortly with snow
showers or even some brief snow squalls possible. During any
snow squalls or strong snow showers, MVFR or brief IFR ceilings
and visibilities may be possible. Due to low confidence of the
exact placement of any snow squalls, we continued with the
previous excellent forecasts to only show MVFR conditions in
the TEMPO group through this evening.
Winds might be a little lull at the moment, however, a shift to
the west-northwest and become very strong through the remainder
of the evening and overnight period. Sustained winds will range
15 to 25kts with gusts to 30 to 45kts. The strongest wind gusts
are expected at ALB and PSF where brief gusts up to 50kts
cannot be ruled out during this evening. After 05Z, strong
winds will continue with sustained winds 12 to 22kts and gusts
to 30-40kts possible through 10-12 UTC. After 12 UTC, winds will
gradually weaken through the end of the TAF period.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...SHSN.
Thursday: Low Operational Impact. Breezy. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
&&
.HYDROLOGY...
No hydrologic issues are expected through the upcoming week.
Some melting and sublimation of the snowpack in the valleys is
expected during the day time over the next several days with the
exception of Tuesday as much colder air returns with sub-freezing
temperatures expected to linger into Wednesday morning. River
forecasts show minor up and down changes in river flows due to
the diurnal freeze/thaw cycle. River ice is not expected to
break up over the next several days.
Mainly dry weather is expected for the remainder of the week,
with below normal temperatures.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 1 PM EST Tuesday for CTZ001-013.
NY...Wind Advisory until 1 PM EST Tuesday for NYZ032-033-041>043-
054-059>061-063>066-082>084.
Wind Chill Advisory until 11 AM EST Tuesday for NYZ038-047-058-
063.
High Wind Warning until 1 PM EST Tuesday for NYZ038>040-
047>053-058.
Wind Chill Advisory until 11 AM EST Tuesday for NYZ032-033-042-
082.
MA...Wind Advisory until 1 PM EST Tuesday for MAZ001-025.
Wind Chill Advisory until 11 AM EST Tuesday for MAZ001-025.
VT...Wind Advisory until 1 PM EST Tuesday for VTZ013>015.
Wind Chill Advisory until 11 AM EST Tuesday for VTZ013-014.
&&
UPDATE...
SYNOPSIS...IAA
NEAR TERM...IAA/BGM
SHORT TERM...IAA
LONG TERM...BGM
AVIATION...BGM/Speciale
HYDROLOGY...Hazardous weather outlook, Mar 1, 7:09 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 709 PM EST Mon Mar 1 2021 CTZ001-013-NYZ041-043-054-059>061-064>066-083-084-VTZ015-021200- Northern Litchfield-Southern Litchfield-Northern Saratoga- Northern Washington-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington- Eastern Windham- 709 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for northwestern Connecticut, the Lake George Saratoga Region, Taconics and mid Hudson Valley of eastern New York, and eastern Windham County of southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. MAZ001-025-NYZ063-021200- Northern Berkshire-Southern Berkshire-Western Ulster- 709 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... This Hazardous Weather Outlook is for western Massachusetts and western Ulster County of east central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. NYZ039-040-048>053-021200- Southern Fulton-Montgomery-Western Schenectady-Eastern Schenectady- Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer- 709 PM EST Mon Mar 1 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST TUESDAY... This Hazardous Weather Outlook is for the Mohawk and Schoharie Valleys, northern Catskills, Helderbergs and the Capital District of eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. NYZ038-047-058-021200- Southern Herkimer-Schoharie-Western Greene- 709 PM EST Mon Mar 1 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST TUESDAY... This Hazardous Weather Outlook is for southern Herkimer, Schoharie and western Greene Counties of eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. NYZ032-033-042-082-VTZ013-014-021200- Northern Herkimer-Hamilton-Northern Warren-Northern Fulton- Bennington-Western Windham- 709 PM EST Mon Mar 1 2021 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST TUESDAY... This Hazardous Weather Outlook is for the western and southern Adirondacks of eastern New York and the southern Green Mountains of Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York.
In the hours before
Local storm report, Mar 1, 8:51 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY SNOW ALBANY INTL AP 42.75N 73.80W
03/01/2021 U0.0 INCH ALBANY NY ASOS
SNOW SQUALL. VISIBILITY DROPPED TO ONE QUARTER MILE
FROM 820PM TO 837PM EST. WIND GUSTED TO 46 MILES PER
HOUR AT 820PM.
&&
EVENT NUMBER ALY2102887
DBTLocal storm report, Mar 1, 8:55 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
855 PM EST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM NON-TSTM WND DMG 1 SE ROCKTON 42.97N 74.17W
03/01/2021 MONTGOMERY NY PUBLIC
LARGE TREE DOWN ACROSS ROADWAY.
&&
EVENT NUMBER ALY2102888
JLVSpecial weather statement, Mar 1, 9:42 PM EST, 35 minutes before
Special Weather Statement National Weather Service Albany NY 942 PM EST Mon Mar 1 2021 NYZ032-033-020315- Northern Herkimer-Hamilton- 942 PM EST Mon Mar 1 2021 ...A SNOW SQUALL WILL AFFECT SOUTHWESTERN HAMILTON AND NORTHERN HERKIMER COUNTIES... At 941 PM EST, a snow squall was located over Big Moose, or 7 miles north of Old Forge, moving southeast at 30 mph. Winds in excess of 40 mph are possible with this squall. Locations impacted include... Speculator, Old Forge, Inlet, Brown Tract Pond Campground, Limekiln Lake Campground, Big Moose, Nicks Lake Campground, Eighth Lake Campground, Lewey Lake Campground, Eagle Bay, McKeever, Raquette Lake, Golden Beach Campground, Alger Island Public Campground, Beaver River, Minnehaha, Carter Station, First Lake, Sagamore and Wolf Lake Landing. Use extra caution if you must travel into or through this dangerous snow squall. Rapid changes in visibility and potentially slick roads are likely to lead to accidents. Consider delaying travel until the squall passes your location. LAT...LON 4372 7428 4338 7467 4354 7510 4400 7516 TIME...MOT...LOC 0241Z 298DEG 28KT 4382 7497 JLV
Local storm report, Mar 1, 10:08 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1008 PM EST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND DMG 1 ENE EAST GREENBUSH 42.60N 73.69W
03/01/2021 RENSSELAER NY TRAINED SPOTTER
LARGE 40 FOOT TREE DOWN ACROSS ROADWAY. TIME ESTIMATED.
&&
EVENT NUMBER ALY2102889
JLVLocal storm report, Mar 1, 10:12 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EST MON MAR 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM NON-TSTM WND DMG 2 SW PLEASANT VALLEY 41.72N 73.85W
03/01/2021 DUTCHESS NY DEPT OF HIGHWAYS
EAST AND WEST BOUND LANES OF US 44 AT MARY AVE WAS
CLOSED DUE TO A DOWNED TREE.
&&
EVENT NUMBER ALY2102891
JLVSpecial weather statement, Mar 1, 10:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
1017 PM EST Mon Mar 1 2021
NYZ047-051-058-059-020415-
Eastern Greene-Western Greene-Schoharie-Western Albany-
1017 PM EST Mon Mar 1 2021
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN ALBANY...GREENE AND
SOUTHERN SCHOHARIE COUNTIES...
At 1017 PM EST, a snow squall was located over North Blenheim, or 15
miles south of Cobleskill, moving southeast at 50 mph.
Winds in excess of 40 mph are possible with this squall.
Locations impacted include...
Hunter, Jefferson, Windham, Gilboa, Summit, Prattsville, Breakabeen,
North-South Lake Campground, Livingstonville, North Blenheim,
Preston-Potter Hollow, Preston Hollow, Cairo, Durham, Ashland,
Jewett, Lexington, Conesville, Tannersville and West Settlement.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4262 7463 4238 7384 4217 7398 4218 7400
4216 7401 4217 7404 4210 7408 4221 7453
4235 7443 4242 7462 4252 7471
TIME...MOT...LOC 0317Z 295DEG 43KT 4246 7446
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:05 PM EST | Special Weather Statement | ALY | Fulton, Montgomery, Saratoga, Schenectady | 25 min |
| Mar 1, 7:23 PM EST | Special Weather Statement | ALY | Albany, Montgomery, Schoharie | 52 min |
| Mar 1, 7:28 PM EST | Special Weather Statement | ALY | Rensselaer, Saratoga, Schenectady, Washington | 47 min |
| Mar 1, 7:41 PM EST | Special Weather Statement | ALY | Hamilton | 49 min |
| Mar 1, 8:07 PM EST | Special Weather Statement | ALY | Greene | 23 min |
| Mar 1, 8:12 PM EST | Special Weather Statement | ALY | Albany, Rensselaer, Schenectady, Schoharie | 48 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | ALY | Hamilton, Herkimer, Warren | 43 min |
| Mar 1, 8:40 PM EST | Special Weather Statement | ALY | Columbia, Greene | 50 min |
| Mar 1, 9:42 PM EST | Special Weather Statement | ALY | Hamilton, Herkimer | 33 min |
| Mar 1, 11:20 PM EST | Special Weather Statement | ALY | Greene | 55 min |
| Mar 1, 8:20 PM EST | Special Weather Statement | ALY | Bennington, Windham | 40 min |
| Mar 1, 10:31 PM EST | Special Weather Statement | ALY | Windham | 59 min |
| Mar 2, 12:28 AM EST | Special Weather Statement | ALY | Bennington | 47 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.